Alert archive / Arizona / Winter Storm Warnings in 2014
Winter Storm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Feb 28, 2014, 12:04 PM MST for 4 counties in Arizona. It took effect at Mar 1, 2014, 1:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 12:04 PM MST (19:04 UTC)
- In effect from
- Mar 1, 2014, 1:00 PM MST
- Expired
- Mar 2, 2014, 7:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS45 KTWC 281904 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1204 PM MST FRI FEB 28 2014 AZZ510-511-010515- /O.UPG.KTWC.WS.A.0001.140301T2000Z-140302T1700Z/ /O.NEW.KTWC.WS.W.0001.140301T2000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 1204 PM MST FRI FEB 28 2014 ...WINTER STORM WARNING IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY ABOVE 7000 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON SATURDAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 16 TO 22 INCHES IN THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND 9 TO 13 INCHES IN THE GALIURO AND PINALENO MOUNTAINS INCLUDING MT GRAHAM. * SNOW LEVELS...SNOW LEVELS NEAR 8000 TO 8500 FEET MIDDAY SATURDAY LOWERING TO 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH SATURDAY AND SATURDAY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-010515- /O.UPG.KTWC.WS.A.0001.140301T2000Z-140302T1700Z/ /O.NEW.KTWC.WW.Y.0001.140301T2000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 1204 PM MST FRI FEB 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY ABOVE 7000 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...PERIODS OF SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON SATURDAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 7 TO 11 INCHES IN THE CATALINA AND RINCON MOUNTAINS INCLUDING MT LEMMON. * SNOW LEVELS...SNOW LEVELS NEAR 8500 FEET MIDDAY SATURDAY LOWERING TO 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH SATURDAY AND SATURDAY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
215 WWUS45 KTWC 010521 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1021 PM MST FRI FEB 28 2014 AZZ510-511-011330- /O.CON.KTWC.WS.W.0001.140301T2000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 1021 PM MST FRI FEB 28 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON SATURDAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 16 TO 22 INCHES IN THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND 9 TO 14 INCHES IN THE GALIURO AND PINALENO MOUNTAINS INCLUDING MT GRAHAM. * SNOW LEVELS...SNOW LEVELS NEAR 8000 TO 8500 FEET MIDDAY SATURDAY LOWERING TO NEAR 7000 FEET EARLY SATURDAY EVENING AND TO NEAR 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH SATURDAY AND SATURDAY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-011330- /O.CON.KTWC.WW.Y.0001.140301T2000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 1021 PM MST FRI FEB 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 10 AM MST SUNDAY. * IMPACTS...PERIODS OF SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON SATURDAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 7 TO 11 INCHES IN THE CATALINA AND RINCON MOUNTAINS INCLUDING MT LEMMON. * SNOW LEVELS...SNOW LEVELS NEAR 8500 FEET MIDDAY SATURDAY LOWERING TO 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH SATURDAY AND SATURDAY EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
178 WWUS45 KTWC 011052 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 352 AM MST SAT MAR 1 2014 AZZ510-511-011900- /O.CON.KTWC.WS.W.0001.140301T2000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 352 AM MST SAT MAR 1 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM MST SUNDAY. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON TODAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 16 TO 22 INCHES IN THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND 9 TO 14 INCHES IN THE GALIURO AND PINALENO MOUNTAINS INCLUDING MT GRAHAM. * SNOW LEVELS...SNOW LEVELS NEAR 8000 TO 8500 FEET MIDDAY TODAY LOWERING TO NEAR 7000 FEET EARLY SATURDAY EVENING AND TO NEAR 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH TODAY INTO THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-011900- /O.CON.KTWC.WW.Y.0001.140301T2000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 352 AM MST SAT MAR 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM MST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM MST SUNDAY. * IMPACTS...PERIODS OF SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL BEGIN EITHER IN THE LATE MORNING OR EARLY AFTERNOON TODAY AND CONTINUE INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 7 TO 11 INCHES IN THE CATALINA AND RINCON MOUNTAINS INCLUDING MT LEMMON. * SNOW LEVELS...SNOW LEVELS NEAR 8500 FEET MIDDAY TODAY LOWERING TO 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH TODAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
581 WWUS45 KTWC 011843 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1143 AM MST SAT MAR 1 2014 AZZ510-511-020500- /O.CON.KTWC.WS.W.0001.140301T2000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 1143 AM MST SAT MAR 1 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY ABOVE 7000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY ABOVE 7000 FEET. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL OCCUR INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 16 TO 22 INCHES ACROSS THE HIGHEST PEAKS OF THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND 9 TO 14 INCHES IN THE GALIURO AND PINALENO MOUNTAINS INCLUDING MT GRAHAM. * SNOW LEVELS...SNOW LEVELS NEAR 8000 TO 8500 FEET EARLY THIS AFTERNOON LOWERING TO NEAR 7000 FEET EARLY THIS EVENING AND TO NEAR 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH INTO THIS EVENING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-020500- /O.CON.KTWC.WW.Y.0001.140301T2000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 1143 AM MST SAT MAR 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY ABOVE 7000 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY ABOVE 7000 FEET. * IMPACTS...PERIODS OF SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL OCCUR INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 7 TO 11 INCHES IN THE CATALINA AND RINCON MOUNTAINS INCLUDING MT LEMMON. * SNOW LEVELS...SNOW LEVELS NEAR 8500 FEET EARLY THIS AFTERNOON LOWERING TO 6500 FEET SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH THIS AFTERNOON. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
335 WWUS45 KTWC 020400 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST SAT MAR 1 2014 AZZ510-511-021215- /O.CON.KTWC.WS.W.0001.000000T0000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM 900 PM MST SAT MAR 1 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY. * IMPACTS...PERIODS OF HEAVY SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL OCCUR INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 12 TO 18 INCHES ACROSS THE HIGHEST PEAKS OF THE WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES...AND 9 TO 14 INCHES IN THE GALIURO AND PINALENO MOUNTAINS INCLUDING MT GRAHAM. * SNOW LEVELS...SNOW LEVELS NEAR 7500 TO 8000 THIS EVENING LOWERING TO NEAR 6500 FEET EARLY SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH THE REMAINDER OF THIS EVENING...WITH WINDS SLOWLY DECREASING INTO THE EARLY MORNING HOURS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ514-021215- /O.CON.KTWC.WW.Y.0001.000000T0000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 900 PM MST SAT MAR 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST SUNDAY. * IMPACTS...PERIODS OF SNOW WILL MAKE TRAVEL DIFFICULT. * TIMING...SNOW WILL OCCUR INTO SUNDAY MORNING BEFORE TAPERING OFF. * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 7 TO 11 INCHES IN THE CATALINA AND RINCON MOUNTAINS INCLUDING MT LEMMON. * SNOW LEVELS...SNOW LEVELS AROUND 8000 TO 8500 FEET THIS EVENING LOWERING TO 6500 FEET BY EARLY SUNDAY MORNING. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH DURING THE REMAINDER OF THIS EVENING...AND SLOWLY DECREASING INTO THE EARLY MORNING HOURS SUNDAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
726 WWUS45 KTWC 021203 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 503 AM MST SUN MAR 2 2014 AZZ511-021315- /O.CAN.KTWC.WS.W.0001.000000T0000Z-140302T1700Z/ GALIURO AND PINALENO MOUNTAINS- INCLUDING THE CITY OF...MOUNT GRAHAM 503 AM MST SUN MAR 2 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER STORM WARNING ABOVE 7000 FEET. THE STORM SYSTEM WAS EXITING THE AREA EARLY THIS MORNING AND ADDITIONAL SNOWFALL WILL BE ON THE LIGHT SIDE TODAY. THUS...THE WARNING HAS BEEN CANCELLED. $$ AZZ514-021315- /O.CAN.KTWC.WW.Y.0001.000000T0000Z-140302T1700Z/ CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...MOUNT LEMMON...SUMMERHAVEN 503 AM MST SUN MAR 2 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER WEATHER ADVISORY ABOVE 7000 FEET. THE STORM SYSTEM WAS EXITING THE AREA EARLY THIS MORNING AND ANY ADDITIONAL SNOWFALL WILL BE ON THE LIGHT SIDE TODAY. THUS...THE WARNING HAS BEEN CANCELLED. $$ AZZ510-021700- /O.CON.KTWC.WS.W.0001.000000T0000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 503 AM MST SUN MAR 2 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING ABOVE 7000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS MORNING FOR ABOVE 7000 FEET. * TIMING...SNOWFALL WILL TAPER OFF DURING THE MORNING HOURS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 INCHES OF SNOW CAN BE EXPECTED. * SNOW LEVELS...SNOW LEVELS NEAR 6500 TO 7000 FEET THIS MORNING. * WINDS...SOUTHWEST WINDS 15 TO 30 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
422 WWUS45 KTWC 021400 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 700 AM MST SUN MAR 2 2014 AZZ510-021500- /O.CAN.KTWC.WS.W.0001.000000T0000Z-140302T1700Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 700 AM MST SUN MAR 2 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER STORM WARNING. THE STORM SYSTEM WAS EXITING THE AREA EARLY THIS MORNING AND ANY ADDITIONAL SNOWFALL WILL BE ON THE LIGHT SIDE TODAY. THUS...THE WARNING HAS BEEN CANCELLED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 9:10 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 28, 9:10 AM MST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST FRI FEB 28 2014
.SYNOPSIS...A STRONG...WET AND COOLER PACIFIC STORM SYSTEM WILL
BRING GUSTY WINDS THIS AFTERNOON AND SATURDAY WITH VALLEY RAIN AND
MOUNTAIN SNOW THIS WEEKEND. TEMPERATURES WILL BE 10 TO 15 DEGREES
COOLER BY SUNDAY. EXPECT DRY CONDITIONS WITH A WARMING TREND MOST OF
NEXT WEEK.
&&
.DISCUSSION...523 DM LOW PRESSURE SYSTEM WAS CENTERED OFF THE NRN
CALIFORNIA COAST VICINITY 36N/132W AT THIS TIME. THIS STRONG LOW
PRESSURE SYSTEM WILL MOVE SLOWLY SEWD CLOSER TO THE CENTRAL
CALIFORNIA COAST TONIGHT...THEN WEAKEN AND MOVE EWD ACROSS THE SWRN
CONUS THIS WEEKEND. DRY CONDITIONS TO CONTINUE THIS MORNING FOLLOWED
BY A SLIGHT CHANCE OF SHOWERS WEST TO NORTH OF TUCSON THIS
AFTERNOON. THE MID-LEVEL GRADIENT WILL TIGHTEN SUFFICIENTLY FOR
GUSTY WEST TO SOUTHWEST WINDS THIS AFTERNOON INTO EARLY THIS
EVENING. THERE IS THE POTENTIAL FOR AREAS OF BLOWING DUST ALONG THE
I-10 CORRIDOR IN SOUTH CENTRAL PINAL COUNTY.
SHOWERS ARE EXPECTED TO MOVE GRADUALLY SEWD ACROSS MUCH OF THE AREA
BY DAYBREAK SAT. FAR SERN COCHISE COUNTY MAY REMAIN DRY THRU
TONIGHT. ALTHOUGH THE UPPER LOW WEAKENS AND MOVES EWD ACROSS SE AZ
SAT AS AN OPEN WAVE TROUGH...AMPLE MOISTURE WILL BE IN PLACE FOR
FAIRLY SUBSTANTIAL PRECIP TO OCCUR. THE PERIOD FOR SIGNIFICANT
PRECIP WILL OCCUR SAT INTO SAT NIGHT. THERE WILL BE ENOUGH
INSTABILITY TO SUPPORT A SLIGHT CHANCE OF THUNDERSTORMS SAT. VALLEY
RAIN/MOUNTAIN SNOW SHOWERS WILL THEN TAPER FROM WEST TO EAST SUN.
A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THRU
SUNDAY MORNING ABOVE 7000 FEET FOR THE WHITE MOUNTAINS...THE
GALIURO/PINALENO MOUNTAINS...AND THE CATALINA/RINCON MOUNTAINS.
TOTAL SNOW ACCUMULATIONS WITHIN THESE ZONES ARE FORECAST TO RANGE
FROM 7-20 INCHES. SNOW LEVELS WILL BE NEAR 8000-8500 FEET MIDDAY SAT
THEN LOWER TO AROUND 6500 FEET SUN MORNING. PLEASE REFER TO WMO
HEADER WWUS45 KTWC /AWIPS PRODUCT PHXWSWTWC/ FOR ADDITIONAL DETAIL.
THE BULK OF PRECIPITATION WILL END BY SUN NIGHT. HOWEVER...THERE
WILL STILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF SNOW SHOWERS
ACROSS THE HIGHER TERRAIN EAST OF TUCSON SUN NIGHT. STORM TOTAL
LIQUID RAINFALL AMOUNTS WILL GENERALLY RANGE FROM 0.50"-1.25". DRY
CONDITIONS WILL THEN PREVAIL MON-THUR UNDER WLY/NWLY FLOW ALOFT.
HIGH TEMPS THIS AFTERNOON WILL AVERAGE ABOUT 5-10 DEGS F ABOVE
NORMAL. MUCH COOLER TEMPS WILL OCCUR SAT FOLLOWED BY AN ADDITIONAL
2-6 DEGS F OR SO OF COOLING SUN. A WARMING TREND WILL START MON AND
CONTINUE INTO THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...VALID THRU 01/18Z.
SCATTERED SHOWERS WILL DEVELOP NORTH TO WEST OF KTUS THIS EVENING...
THEN WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL OCCUR BY LATE
SATURDAY MORNING. MVFR CONDITIONS ARE EXPECTED BY LATE SATURDAY WITH
HIGHER TERRAIN OBSCURED IN CLOUDS/PRECIP. THERE IS ALSO A SLIGHT
CHANCE OF -TSRA SATURDAY MORNING. SURFACE WIND THIS AFTERNOON AND
EARLY THIS EVENING WILL BE WLY/SWLY 12-18 KTS WITH GUSTS TO 25 KTS.
WINDS WILL DIMINISH LATE TONIGHT INTO EARLY SATURDAY MORNING.
SURFACE WIND BY LATE SATURDAY MORNING WILL INCREASE GENERALLY FROM
THE SOUTHWEST AT 12-20 KTS WITH GUSTS TO NEAR 30 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A STRONG STORM SYSTEM WILL BEGIN TO MOVE INTO THE
REGION TODAY...WITH PRECIPITATION SPREADING FROM WEST TO EAST ACROSS
THE AREA TONIGHT AND SATURDAY. THE PRECIPITATION WILL LINGER INTO
SUNDAY BEFORE COMING TO AN END. WINDS WILL BE ON THE INCREASE THIS
AFTERNOON AHEAD OF THE SYSTEM. THE STRONGEST WINDS TODAY AND
SATURDAY WILL BE EAST OF TUCSON...TO THE NEW MEXICO BORDER...WITH
WIND SPEEDS OF 20 TO 30 MPH AND GUSTS TO NEAR 45 MPH. HOWEVER...WITH
THE INCREASED MOISTURE...RELATIVE HUMIDITY VALUES WILL REMAIN WELL
ABOVE CRITICAL FIRE WEATHER THRESHOLDS. DRY CONDITIONS WILL RETURN
ALONG WITH A WARMING TREND MONDAY THROUGH THURSDAY OF NEXT WEEK.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING FOR AZZ510-511-514.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
FRANCISThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 12:04 PM MST | Winter Weather Advisory | TWC | Pima, Pinal | 41 hr |
| Feb 28, 1:26 PM MST | Wind Advisory | TWC | Cochise, Graham, Pima, Santa Cruz | 25 hr |
| Feb 28, 4:32 PM MST | Special Weather Statement | TWC | Pinal | 73 min |
Nearby
Winter Storm Warnings in Arizona, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.